Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Corpus Christi, TX

February 17, 2013Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 17, 2013, 4:30 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Feb 17, 2013, 11:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2013, 4:30 AM CST (10:30 UTC)
In effect from
Feb 17, 2013, 11:00 AM CST
Expired
Feb 17, 2013, 2:35 PM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3081 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WWUS84 KCRP 171030
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
430 AM CST SUN FEB 17 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE SOUTHERN
COASTAL BEND THIS AFTERNOON...

.STRONG SOUTHEASTERLY WINDS BETWEEN 20 AND 25 KNOTS WILL DEVELOP
TODAY ACROSS SOUTH TEXAS...WITH A FEW HIGHER GUSTS TO 35 MPH
POSSIBLE ESPECIALLY ACROSS THE SOUTHERN COASTAL BEND. CRITICAL
FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE SOUTHERN COASTAL
BEND AS AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES FALL BETWEEN 35
AND 40 PERCENT. CONDITIONS WILL BEGIN TO IMPROVE THIS EVENING AS
RELATIVE HUMIDITY VALUES INCREASE. 

TXZ242>244-172230-
/O.NEW.KCRP.FW.W.0002.130217T1700Z-130217T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
430 AM CST SUN FEB 17 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN COASTAL BEND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON. 

* AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP OVER THE SOUTHERN COASTAL BEND BY NOON.

* WIND...SOUTHEAST WINDS WILL INCREASE BETWEEN 20 AND 25 MPH WITH
  A FEW GUSTS AROUND 35 MPH IN THE AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 35
  AND 40 PERCENT. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TB
1 follow-up statement
692 
WWUS84 KCRP 172035
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
235 PM CST SUN FEB 17 2013

TXZ242>244-172145-
/O.CAN.KCRP.FW.W.0002.000000T0000Z-130217T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
235 PM CST SUN FEB 17 2013

...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN COASTAL BEND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
RED FLAG WARNING. 

MOISTURE WILL CONTINUE TO GRADUALLY INCREASE LATE THIS AFTERNOON
AND EVENING...WITH RELATIVE HUMIDITY VALUES EXPECTED TO BE IN THE
40-55 PERCENT RANGE...ABOVE CRITICAL THRESHOLDS.

HOWEVER...ALTHOUGH RED FLAG CONDITIONS ARE NO LONGER EXPECTED
ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST AS SOUTHEAST WINDS
REMAIN GUSTY.

RESIDENTS ARE STILL URGED TO EXERCISE CARE WITH RESPECT TO ALL
OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID
THE USE OF WELDING OR GRINDING EQUIPMENT NEAR WEEDS...GRASS AND
DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES IN TALL...DRY
GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS
ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE
DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:35 PM CST, 6 hours 55 minutes earlier.

Area forecast discussion, Feb 16, 9:35 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
935 PM CST SAT FEB 16 2013

.DISCUSSION...
FCST GOING FAIRLY WELL ON TRACK THIS EVENING. HIGH PRESSURE IS
MOVING EAST OF THE AREA...AND LIGHT ONSHORE FLOW HAS RETURNED.
DEWPOINTS WILL CONTINUE TO INCREASE THROUGH THE NIGHT.
TEMPERATURES REMAIN SLIGHTLY BELOW GUIDANCE. ONLY MADE MINOR
ADJUSTMENTS TO TEMPS AND INCREASING DEWPOINTS.

&&

.PREV DISCUSSION... /ISSUED 540 PM CST SAT FEB 16 2013/

DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

AVIATION...PREDOMINATE VFR CONDITIONS EXPECTED OVERNIGHT ALONG
WITH LIGHT SOUTH SFC WIND AREAWIDE. VFR/NEAR MVFR CEILINGS EXPECTED
TO DEVELOP GENERALLY SOUTH TO NORTH DRG THE AFTERNOON SUNDAY. SFC
WIND WILL TRANSITION FROM LIGHT SOUTH TO MODERATE/GUSTY S/SE BY
SUNDAY AFTN.

PREV DISCUSSION... /ISSUED 315 PM CST SAT FEB 16 2013/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...TEMPERATURE AND WIND
FORECAST ARE PRIMARY CHALLENGES FOR SHORT TERM PERIOD. OBS
INDICATE SURFACE HIGH PRESSURE CENTER IS LOCATED OVER NW ZONES AS
OF WRITING AND IS PROG TO QUICKLY MOVE EAST TONIGHT...RESULTING IN
LIGHT SE WINDS DEVELOPING OVERNIGHT. CYCLOGENESIS IS THEN PROG TO
TAKE PLACE OVER SE CO DURING THE DAY SUNDAY AS UPPER LEVEL ENERGY
MOVES INTO THE ROCKIES. THIS WILL AID IN INCREASING OUR MOISTURE
LEVELS AS MOISTURE IS PULLED NORTHWARD INTO THE SYSTEM FROM THE
GULF OF MEXICO. SUNDAY SHOULD START OFF SUNNY AND END MOSTLY
CLOUDY...ESPECIALLY ACROSS EASTERN 2/3 OF SOUTH TEXAS. GUSTY
SOUTH WINDS WILL ALSO RETURN BY MIDDAY SUNDAY AS PRESSURE GRADIENT
FORCE STRENGTHENS DUE TO THE DEEPENING/DEVELOPING AREA OF LOW
PRESSURE. STRONG WAA TO CONTINUE SUNDAY NIGHT WITH A 45 TO 50 KT
SOUTHERLY LLJ FORECAST TO DEVELOP WHICH SHOULD KEEP SURFACE WINDS
ELEVATED THROUGH THE NIGHT ALONG WITH HIGH MOISTURE INFLUX VALUES.
PATCHY SPRINKLES OR AN ISOLATED SHOWER WILL BE POSSIBLE IN THE
STRONG LOW LEVEL FLOW AFTER MIDNIGHT BUT CHANCES ARE TOO LOW TO
MENTION AT THIS TIME. TEMPS TONIGHT WILL BE COOL TO CHILLY
AGAIN...BUT LIGHT MIXING IN THE LOWEST 50 TO 100MB MAY ALLOW
WARMER AIR JUST OFF THE SURFACE TO BE REALIZED. FOR NOW HAVE GONE
AT OR SLIGHTLY BELOW GUIDANCE FOR MIN TEMPS TONIGHT BUT TEMPS WILL
BE WARMER IF 1000MB WINDS STAY UP OVERNIGHT. SUNDAY WILL BE A
TRANSITION DAY IN THE TEMP DEPARTMENT WITH AFTERNOON HIGHS AT OR
ABOVE SEASONABLE LEVELS. MIN TEMPS SUNDAY NIGHT WILL BE 20 TO 25
DEGREES WARMER THAN TONIGHT DUE TO INCREASE IN CLOUD COVER AND
WAA.

LONG TERM (MONDAY THROUGH SATURDAY)...PROGRESSIVE PATTERN IN THE
LONG TERM FORECAST. FORECAST BEGINS MONDAY WITH MID AND UPPER
LEVEL SHORTWAVE TROUGH MOVING THROUGH THE CENTRAL CONUS. ISOLATED
STREAMER SHOWERS ACROSS THE NORTHEAST CWA IN THE MORNING...THEN
LOW LEVEL FLOW VEERS SOUTHWEST ACROSS THE EASTERN CWA AND WEST TO
NORTHWEST ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS BEHIND A
PRE-FRONTAL TROUGH. THIS WILL LEAD TO CLEARING WEST TO EAST MONDAY
AFTERNOON AND WARM TEMPERATURES IN THE LOW TO MID 80S ACROSS THE
SOUTHERN COASTAL BEND...BRUSH COUNTRY AND RIO GRANDE PLAINS. COLD
FRONT SLIPS THROUGH THE AREA MONDAY NIGHT BRINGING COOLER
CONDITIONS TEMPORARILY TO THE AREA ON TUESDAY (DISCOUNTING NAM
SOLUTION FOR NOW WHICH HAS FRONT STALLING). LOW LEVEL FLOW QUICKLY
TURNS BACK TO THE EAST AND SOUTHEAST TUESDAY NIGHT. UPPER LEVEL
LOW DIGS INTO SOUTHERN CALIFORNIA AND ARIZONA TUESDAY NIGHT AND
WEDNESDAY WITH ENERGETIC SOUTHERN BRANCH OF THE JET STREAM MOVING
OVER SOUTH TEXAS. EXPECT A RAPID INCREASE IN CLOUDS/MOISTURE
ACROSS THE AREA TUESDAY NIGHT. INITIALLY PRECIPITATION MAY BEGIN
AS PATCHY/AREAS OF LIGHT DRIZZLE LATE TUESDAY EVENING AS WARM
FRONT LIFTS BACK THROUGH THE AREA... WITH GFS SHOWING INCREASING
EASTERLY ISENTROPIC UPGLIDE AND FORECAST SOUNDINGS SHOWING NEARLY
SATURATED UP TO H8. THEN PROFILE MOISTENS THROUGH THE MID LEVELS
WITH PWATS OVERNIGHT INCREASING TO AROUND 1.4" ACROSS THE RIO
GRANDE PLAINS AND 1.6" ACROSS THE COASTAL BEND. INCREASING WARM
AIR ADVECTION PATTERN AND SYNOPTIC SCALE LIFT WITH THE APPROACH OF
THE RIGHT REAR QUADRANT OF A 100KT JET STREAK WILL THEN LEAD TO
ISOLATED TO SCATTERED ELEVATED SHOWERS AND POSSIBLE THUNDER ACROSS
THE REGION OVERNIGHT AND WEDNESDAY MORNING. INCREASED POPS TUESDAY
NIGHT AND WEDNESDAY TO BE CLOSER IN LINE WITH GFS AND ECMWF MOS
POPS. UPPER LEVEL LOW LIFTS NORTHEAST INTO THE CENTRAL PLAINS ON
THURSDAY...AND ANOTHER PRE-FRONTAL TROUGH MOVES THROUGH THE AREA
LEADING TO WARM CONDITIONS AGAIN WITH TEMPS BACK INTO THE LOW TO
MID 80S IN SOME AREAS. ANOTHER WEAK COLD FRONT SLIPS THROUGH THE
THURSDAY NIGHT.

MARINE...PLEASANT MARINE CONDITIONS TONIGHT WILL DETERIORATE BY
SUNDAY EVENING. SMALL CRAFT ADVISORIES ARE LIKELY BY LATE SUNDAY
AFTERNOON AND CONTINUING INTO MUCH OF TUESDAY AS STRONG SOUTHERLY
WINDS DEVELOP. ROUGH SEAS ON THE ORDER OF 7 TO 9 FEET WITH LOCALLY
HIGHER SEAS WILL BE POSSIBLE SUN NIGHT AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    41  75  66  84  55  /   0  10  10  10  10
VICTORIA          38  71  62  76  50  /   0  10  10  20  10
LAREDO            49  77  62  85  56  /   0  10  10   0  10
ALICE             39  77  62  85  53  /   0  10  10  10  10
ROCKPORT          48  71  66  75  55  /   0  10  10  10  10
COTULLA           41  76  58  83  48  /   0  10  10  10  10
KINGSVILLE        39  76  63  84  54  /   0  10  10  10  10
NAVY CORPUS       50  73  67  78  57  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...SHORT TERM
Hazardous weather outlook, Feb 16, 2:37 PM CST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
237 PM CST SAT FEB 16 2013

TXZ229>234-239>247-172045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
237 PM CST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-172045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
237 PM CST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE OVER THE BAYS
AND GULF WATERS SUNDAY INTO MONDAY AND AGAIN WEDNESDAY NIGHT INTO
THURSDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TB/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:18 AM CSTSmall Craft AdvisoryCRP5 days

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.